Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 8, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 23, 2006, 5:41 AM CDT for Rolette County, North Dakota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2006, 5:41 AM CDT (10:41 UTC)
- Expired
- May 23, 2006, 6:19 AM CDT
- In force
- 38 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Rolette County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.7 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -420 J/kg
- Mixed-layer LCL
- 2220 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 231041 SVRBIS NDC079-231145- /O.NEW.KBIS.SV.W.0008.060523T1041Z-060523T1145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 541 AM CDT TUE MAY 23 2006 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA... * UNTIL 645 AM CDT * AT 535 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ROLLA...OR ABOUT 38 MILES EAST OF BOTTINEAU...AND MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROLLA AROUND 600 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4873 9976 4867 9953 4897 9935 4903 9962 $$ WAA
2 follow-up statements
000 WWUS53 KBIS 231104 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 604 AM CDT TUE MAY 23 2006 NDC079-231145- /O.CON.KBIS.SV.W.0008.000000T0000Z-060523T1145Z/ ROLETTE ND- 604 AM CDT TUE MAY 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR NORTHEASTERN ROLETTE COUNTY... AT 601 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ROLLA...OR ABOUT 41 MILES EAST OF BOTTINEAU...MOVING NORTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN ROLETTE COUNTY AROUND 620 AM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4873 9976 4867 9953 4897 9935 4903 9962 $$ WAA
000 WWUS53 KBIS 231119 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 619 AM CDT TUE MAY 23 2006 NDC079-231129- /O.CAN.KBIS.SV.W.0008.000000T0000Z-060523T1145Z/ ROLETTE ND- 619 AM CDT TUE MAY 23 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROLETTE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4873 9976 4867 9953 4897 9935 4903 9962 $$ WAA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:45 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 23, 3:45 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 AM CDT TUE MAY 23 2006 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT... MAIN CONCERN IS THUNDERSTORM ACTIVITY TODAY THROUGH WEDNESDAY. CURRENTLY SURFACE LOW CENTERED OVER EASTERN MONTANA WITH UPPER LEVEL LOW/TROUGH IN THE LEE OF THE ROCKIES AND SHORTWAVE ENERGY MOVING NORTH/NORTHEAST THROUGH WYOMING/NEBRASKA/SOUTH DAKOTA/EASTERN MONTANA. THIS SURFACE LOW IS PROGGED TO MOVE INTO NORTH DAKOTA TODAY AND LIFT NORTH/NORTHEAST INTO SASKATCHEWAN/MANITOBA TONIGHT. MEANWHILE THE UPPER LOW/TROUGH MOVES EASTWARD. EXPECTING THUNDERSTORM ACTIVITY TO BE MINIMAL THIS MORNING...WITH AN IMPULSE OF ENERGY MOVING NORTHWARD THROUGH SOUTHWESTERN NORTH DAKOTA. A STRONG UPPER LEVEL IMPULSE MOVES INTO SOUTHWESTERN NORTH DAKOTA LATE THIS MORNING AND INCREASES AND SPREADS ACROSS THE STATE THIS AFTERNOON. EXPECTING THE BEST CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE REGION. SOME STORMS MAY BE SEVERE...BUT UPPER LEVEL IMPULSE THAT MOVES ACROSS SOUTH DAKOTA MAY TAKE MUCH OF THE ENERGY AND KEEP THE THREAT OF SEVERE THUNDERSTORMS MAINLY SOUTH OF THE STATE. BY WEDNESDAY MORNING THE UPPER LOW/TROUGH IS OVER THE EASTERN DAKOTAS WITH A BROAD SURFACE LOW EXTENDING FROM CENTRAL SASKATCHEWAN THROUGH THE RED RIVER VALLEY OF NORTH DAKOTA/MINNESOTA. THIS FEATURE MOVES EAST DURING THE DAY AS A WEAK UPPER RIDGE BUILDS WEST OF THE STATE. ON THURSDAY ANOTHER SHORTWAVE MOVES THROUGH THE ZONAL EAST-WEST FLOW ALOFT. KEPT A SLIGHT CHANCE OF THUNDERSTORMS MENTIONED...ALTHOUGH IT APPEARS MOST ENERGY/PRECIPITATION WILL BE NORTH OF THE SURFACE LOW IN SOUTHERN CANADA. .LONG TERM...FRIDAY THROUGH TUESDAY... DIFFICULT TO RULE OUT CONVECTIVE ACTIVITY ON ANY DAY IN EXTENDED PERIOD AS UPPER TROUGH AND JET ALOFT KEEPS THE REGION NEAR THE RING OF FIRE. WILL FOLLOW PREVIOUS FORECAST AND GENERALLY COOL TEMPS WITH TIME AS THE UPPER TROUGH SLOWLY ADVANCES EAST AND RIDGE RECEDES. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JV/WAA
Hazardous weather outlook, May 23, 5:23 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 523 AM CDT TUE MAY 23 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-241030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 523 AM CDT TUE MAY 23 2006 /423 AM MDT TUE MAY 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS...ESPECIALLY THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. JV
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.